Alert archive / Indiana / Flash Flood Warnings in 2001

Flash Flood Warning 18, NWS Paducah, KY

August 25, 2001Warrick County, Indiana

NWS Paducah, KY issued this flash flood warning at Aug 25, 2001, 1:50 PM CDT for Warrick County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 25, 2001, 1:50 PM CDT (18:50 UTC)
Expired
Aug 25, 2001, 4:45 PM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Warrick County, IN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 251851
FFWPAH
INC173-252145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
150 PM CDT SAT AUG 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WARRICK COUNTY IN SOUTHWEST INDIANA

* UNTIL 445 PM CDT

* AT 148 PM CDT...DOPPLER RADAR INDICATED ANOTHER LINE OF 
THUNDERSTORMS POISED TO MOVE INTO WARRICK COUNTY. SPOTTERS ALREADY 
REPORTED WATER 2 INCHES DEEP IN PARTS OF BOONVILLE WITH THE PREVIOUS 
ROUND OF THUNDERSTORMS. RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN 
HAS ALREADY FALLEN IN WARRICK COUNTY.

* AS THE NEXT LINE OF THUNDERSTORMS MOVE THROUGH WARRICK COUNTY...AN 
ADDITIONAL 1 TO 3 INCHES OF RAIN IS POSSIBLE.

* LOCATIONS IN THE WARNING INCLUDE...
  CHANDLER
  BOONVILLE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3816 8710 3795 8729 3798 8749 3818 8744
$$
SPODEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:00 AM CDT, 10 hours 50 minutes earlier.

Area forecast discussion, Aug 25, 3:00 AM CDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 AM CDT SUN AUG 25 2001

MAIN FORECAST CONCERN IS TIMING THE END OF PRECIPITATION CHANCES
TODAY AND THIS EVENING. 06Z SURFACE ANALYSIS HAD LOW PRESSURE
CENTERED NEAR THE EASTERN SHORES OF LAKE MICHIGAN WITH A COLD FRONT
TRAILING SOUTHWARD TO JUST NORTH OF CHICAGO...SAINT LOUIS...AND
TULSA. LATEST SATELLITE/RADAR COMPOSITE SHOWS WIDELY SCATTERED
SHOWERS OCCURRING FROM SOUTHERN INDIANA INTO SOUTHERN MISSOURI...
WITH MORE ORGANIZED ACTIVITY WELL TO OUR SOUTHWEST. OTHERWISE...A
SCATTERING OF MID CLOUDS WAS FOUND ACROSS THE FOUR-STATE AREA.

LOOKING FORWARD...ALL MODELS HANDLE THE UPCOMING WEATHER SCENARIO
WELL AND HAVE BEEN FAIRLY CONSISTENT FROM RUN TO RUN. THE COLD FRONT
WILL TAKE ITS TIME DRIFTING SOUTHEAST ACROSS THE REGION TODAY...AS
THE MAIN UPPER-LEVEL SUPPORT SHIFTS NORTHEAST ACROSS THE GREAT LAKES
AREA. BREAKS IN THE CLOUD COVER SHOULD HELP TO FURTHER DESTABILIZE
THE ATMOSPHERE...ESPECIALLY OVER WEST KENTUCKY. WITH AN 850 MB
THETA-E RIDGE IN PLACE...SURFACE DEW POINTS IN THE 70S...AND WEAK
PVA...EXPECT SHOWERS AND THUNDERSTORMS TO BE SCATTERED IN COVERAGE.
WITH THE FRONT BISECTING THE AREA AT 18Z...THE FOCUS FOR MOST OF THE
PRECIPITATION WILL SHIFT ACROSS OUR SOUTHERN COUNTIES THIS
AFTERNOON. PRECIPITABLE WATER VALUES ARE FORECAST OVER 1.75 INCHES
WITH K INDICES IN THE LOWER 30S...SO THE SLOW MOVEMENT OF THE STORMS
COULD RESULT IN LOCALLY HEAVY RAIN.

AFTER A LINGERING CHANCE POP IN SOUTHEAST COUNTIES THIS EVENING...
CLOUDS SHOULD DECREASE OVERNIGHT. AS THE CLEARING SKIES PROMOTE GOOD
RADIATIONAL COOLING...THE HIGH MOISTURE CONTENT OF NEAR CALM SURFACE
AIR SHOULD ALLOW FOR THE FORMATION OF AT LEAST PATCHY FOG. MOS
GUIDANCE HAS HINTED AT THIS SCENARIO FOR AT LEAST THREE CONSECUTIVE
RUNS...SO FEEL ITS INCLUSION IS STILL WARRANTED.

WITH WEAK HIGH PRESSURE IN CONTROL...MONDAY AND MONDAY NIGHT ARE
SHAPING UP TO BE MOSTLY CLEAR AND LESS HUMID. THEN THE MODELS BRING
ANOTHER FRONT THROUGH ON TUESDAY. LATEST 00Z AVN ACTUALLY GENERATES
SMALL AMOUNTS OF QPF WITH THIS NEXT FRONT. WITH LITTLE MOISTURE...
HOWEVER...BELIEVE AN INCREASE IN CLOUD COVER AND A BOOSTER SHOT OF
LESS HUMID AIR WILL BE THE ONLY EFFECTS OF FRONTAL PASSAGE.

WEAK SURFACE HIGH PRESSURE WILL DOMINATE OUR MID-WEEK WEATHER WITH
NEAR SEASONAL TEMPERATURES. THEN THE APPROACH OF A MUCH MORE POTENT
SYSTEM WILL GIVE THE REGION ANOTHER CHANCE FOR SHOWERS AND STORMS
FRIDAY AND SATURDAY. LATEST MRF INDICATES THIS WILL BE FOLLOWED BY
THE INVASION OF A REFRESHING CANADIAN AIR MASS FOR THE LATTER HALF
OF NEXT WEEKEND.

GOING ZONES HANDLE THIS SCENARIO WELL...SO ONLY MINOR TWEAKS ARE
ANTICIPATED. MAV/FWC MOS GUIDANCE CLOSE...AND SEE NO REASON FOR
SIGNIFICANT DEVIATION.

.PAH...NONE.

PRESLEY

In the hours before

Special weather statement, Aug 25, 11:50 AM CDT, 2 hours before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-251900-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1150 AM CDT SAT AUG 25 2001

THIS OUTLOOK COVERS SOUTHEAST MISSOURI...WESTERN KENTUCKY...SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA...AND IS VALID UNTIL 600 AM SUNDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE QUAD
STATE REGION THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS
COULD REACH SEVERE LEVELS.

A TROGH OF LOW PRESSURE EXTENDING THROUGH SOUTHERN ILLINOIS AND
SOUTHEAST MISSOURI WILL CONTINUE TO WORK ITS WAY SLOWLY EASTWARD
THIS AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED
ALONG THIS BOUNDARY DURING THE MID AND LATE MORNING. AS HEATING
CONTINUES TO THE EAST OF THIS TROF...THE AIR WILL BECOME MORE
UNSTABLE...AND ADDITIONAL STORMS ARE EXPECTED TO DEVELOP. BECAUSE OF
THE VERY MOIST AND UNSTABLE AIR...A FEW OF THE THUNDERSTORMS COULD
REACH SEVERE LEVELS...WITH DAMAGING WIND GUSTS THE MAIN CONCERN.

STORM MOVEMENT WILL BE NORTHEAST AT 15 TO 20 MPH. DUE TO THE SLOW
MOVEMENT OF THE TROUGH...STORMS MAY MOVE REPEATEDLY OVER THE SAME
AREA...CREATING THE POTENTIAL FOR LOCALIZED FLOODING.

ANOTHER ROUND OF THUNDERSTORMS MAY OCCUR OVERNIGHT AS A COLD FRONT
APPROACHES FROM THE WEST. WITH MOST OF THE UPPER LEVEL ENERGY
PASSING NORTH OF THE AREA...THE POTENTIAL FOR SEVERE
THUNDERSTORMS WILL REMAIN SMALL.

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT.

MEFFERT
Special weather statement, Aug 25, 12:45 PM CDT, 1 hour 5 minutes before
INZ081-082-085>087-KYZ018-251845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1245 PM CDT SAT AUG 25 2001

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHWEST INDIANA...

AT 1245 PM DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
FROM NEAR PRINCETON...TO NEAR NEW HARMONY INDIANA. MOVEMENT WAS TO
THE NORTHEAST AT 20 MPH.

WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH
SMALL HAIL.

BRIEF HEAVY RAINFALL WILL BE LIKELY WITH THESE STORMS.

THE STORMS ARE BEING MONITORED FOR INTENSIFICATION...WHICH IS
POSSIBLE AS THEY MOVE NORTHEAST THROUGH SOUTHWEST INDIANA.

PEOPLE IN SOUTHWEST INDIANA SHOULD KEEP ABREAST OF THE WEATHER
SITUATION THIS AFTERNOON.

SPODEN
Local storm report, Aug 25, 1:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CDT SAT AUG 25 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0125 PM    BOONVILLE                 IN   0.75 INCH HAIL
08/25/01   WARRICK                        DIME SIZE HAIL REPORTED
                                          BY BOONVILLE LIBRARY.

0127 PM    BOONVILLE                 IN   60 MPH WIND GUST
08/25/01   WARRICK                        WIND GUSTS TO 60 MPH AND
                                          HAIL UP TO DIME SIZE
                                          REPORTED BY SPOTTER.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 1:18 PM CDTSevere Thunderstorm WarningPAHWarrick32 min

Nearby

Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.